Communications on Pure and Applied Analysis (CPAA)

Stability of Suliciu model for phase transitions

Pages: 545 - 556, Volume 3, Issue 4, December 2004      doi:10.3934/cpaa.2004.3.545

       Abstract        Full Text (148.3K)       Related Articles

Shaoqiang Tang - LTCS, Department of Mechanics and Engineering Science, Peking University, Beijing 100871, China (email)
Huijiang Zhao - Wuhan Institute of Physics and Mathematics, Academia Sinica, Wuhan 430071, China (email)

Abstract: We study stability of subsonic phase boundary solutions in the Suliciu model for phase transitions under tri-linear structural relation. With the help of Laplace transform, the evolution of perturbation is described by a linear dynamical system, and explicit solution is obtained in terms of inverse Laplace transform. Stability is established through energy estimates. The relaxed system is also discussed.

Keywords:  Phase transition, stability, Laplace transform
Mathematics Subject Classification:  75N20, 35B35, 35M10, 44A10

Received: December 2003;      Revised: July 2004;      Available Online: September 2004.